Metadate Abuse

Due to the habit-forming nature of stimulants like Metadate, abuse and addiction is highly possible. Many people abuse the drug because it increases alertness, attention, and energy and can also cause weight loss. Metadate abuse can be dangerous and may cause cardiovascular failure or seizures, irregular heartbeat, dangerously high body temperatures, or extremely high blood pressure.

Metadate Abuse: An Overview

Medications can be effective when they are used properly, but some can be addictive and dangerous when misused. Fortunately, most Americans take their medications responsibly, and addiction to prescription drugs is rare. However, over 15 million Americans a year report using a prescription drug for non-medical reasons at least once during the year.
 
Metadate CD® (methylphenidate extended-release) is licensed to treat attention deficit hyperactivity disorder (ADHD). As a stimulant, the drug can be habit-forming when used in doses higher than the recommended dosage or for extended periods of time. It is also often abused. Stimulants such as Metadate are also known as uppers and beanies, among other names.
 

Reasons for Metadate Abuse

There are many reasons why Metadate is abused. One reason is the "high" that it causes. Stimulants can increase alertness, attention, and energy, which are accompanied by increases in blood pressure, heart rate, and breathing.
 
Another reason Metadate is abused is for weight loss (see Metadate and Weight Loss). Weight loss is a common side effect of methylphenidate, the active ingredient in Metadate. The drug is also sometimes abused by students who do not have ADHD who feel that it helps them perform better in school.
 
Recognizing Symptoms of ADHD

Metadate CD Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.